CSN Login
Members Online: 6

You are here

Liver levels steadily rising, CEA steadily going down, oh and Potassium levels going up, up

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

What the heck, no pain in liver, but it has been rising in levels on everything past three checks (month and a half) but CEA, which is a great indicator is going down Everytime, at 8.2 at moment.

Liver area doesn't hurt, I haven't even had a glass of wine in 6 months, been drinking more water etc., WTH.  Now I get to sit back and worry!

Winter Marie

Lovekitties's picture
Lovekitties
Posts: 3327
Joined: Jan 2010

Has your doc made any determination about the rising liver enzymes?  If not, is it possible that since chemo seems to be lowering the CEA that it means that the liver tumors are impacted and some of the good cells as well?

Hoping that even the rise in those numbers will be good news and not something to worry about.

Hugs,

Marie who loves kitties

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

Not too pleased with it, he was trying to find reason, so he started asking about the pills I'm supposed to be taking. Antibiotics for rash? Um, no Doc, since rash not that bad decided I would save the antibiotics for when I really needed them, don't want to get immune to them.  Okay, blood pressure pills? Um,well doc ever since my heart surgery my blood pressure as been normal so I quit them months ago.  Okay, how about the statins? Um Doc, I really am not a pill taker, so it's been a few months.  So, apparently my pills aren't the cause either.  Possibly the Irinotican, so right now continuing chemo then see how it is next time, real bummer.

Winter Marie

Maxiecat's picture
Maxiecat
Posts: 544
Joined: Jul 2012

My liver levels went up...doubled...while on gabapentin for neuropathy.   They took me off of them and 2 weeks later back to normal...but CEA now going up???   I hope your doctor can figure this out soon.

 

Alex

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

Down to 8.2, been going down every two weeks! ;)

barbebarb's picture
barbebarb
Posts: 464
Joined: Oct 2011

I am on folfiri. CEA has been going down...currently 22 from 30...scan end of month.Guessing more chemo. Watching left lung nodule and liver. MRI of brain will be done to. (Ugh)
Feel fortunate. Taking each day on hour by hour basis.
Wishing you continuing lowered cea! :-)
Barb

gfpiv
Posts: 60
Joined: Apr 2010

I imagine there's a fair chance that it's due to damage from accumulated chemo treatments - either to the liver, or maybe even the bile ducts.  In my case, my liver enzymes started to soar (up to a max bilirubin of 14.4 - not very comfortable) due to the fact that chemo had caused a stricture in my bile ducts - NOT due to damage to the liver itself...it just couldn't drain correctly.  The thing was - it was tough to tell if/where there was bile duct stricture without an expert radiologist looking over my scans.  She found it, put in a stent, and one month later my liver functions are well on the way to normal (currently 3 bilirubin).  Any chance your issue may be a bile duct one?

Incidentally, when my bilirubin was 14.4, my CEA was at its lowest in my 3-year history of treatment.  I hear there's actually a school of thought that says that in some cases, your liver may become so toxic that cancer doesn't want to live there anymore.  Go figure!  Of course, I'd rather have my liver functions back to normal, since I'm sure I'll need them low enough to get chemo again at some point in the future. 

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

The liver thing is strange, but hopefully will resolve on its own.  I've had a number of scans and blood tests be wonky for a while and then go back to normal.  Have they retested to make sure it wasn't a testing fluke?

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

No, testing shows steady increase.  Six weeks ago for instance AST level was at 117, then 165  and then 245.  So definite steady increase in all liver levels as well as potassium (I was so worried about liver levels I forgot to worry about potassium level LOL).

The darnest thing is I increased my water intake, decreased soda intake and levels go up.  Maybe I should have that glass of wine ;), as this healthy stuff isn't doing me much good!

Winter Marie

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

Or a glass of gin.  Or three.  Throw in a few olives and it's basically dinner.

janderson1964
Posts: 2215
Joined: Oct 2011

when are you due cor your next scan. Can you move it up some.

herdizziness's picture
herdizziness
Posts: 3642
Joined: Apr 2010

Should be in about 4 weeks.

devotion10's picture
devotion10
Posts: 631
Joined: Jan 2010

to hold back the concern for the rising liver levels until you know what is happening.  Easier said than done, I know.

Cynthia

Chelsea71
Posts: 1170
Joined: Sep 2012

Try not to worry. The CEA part is great. Maybe you should start drinking wine again. LOL. I hope this doesn't come across as me making light of the situation. I understand your concern. I hope your onc figures out what's affecting the liver number and can give you direction to reverse it. These problems can turn around quite quickly. Please keep us posted.

Chelsea

steveandnat's picture
steveandnat
Posts: 887
Joined: Sep 2011

I think the overall toll chemo does can cause certain things to happen.  By chance do you take any ain't killers especially the ones that are hard on the liver. My onc took me off  the one that hurts the liver.  Can't think of the name right now...chemo brain.  Pray it gets back to normal.  Jeff

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Chemo ! My enzymes some times are higher than the jump of Felix Baumgartner dear winter , and congrats about ur CEA!

LivinginNH's picture
LivinginNH
Posts: 1458
Joined: Apr 2010

Hi Winter,  hopefully your doc can get those levels under control soon.  And I just wanted to tell you that I'm sorry that you lost your kitty. :(. Rick's sister keeps sending me pictures of her kitten that she'd like me to adopt.  I'd like one, but not until after I sell this house and figure out where I'm actually going to live. 

Take care,

Cyn

k44454445's picture
k44454445
Posts: 494
Joined: Jul 2012

that they figure out what is going on. prayers.

hugs

judy

wolfen's picture
wolfen
Posts: 1321
Joined: Apr 2009

Catching up here and saw your news. Great that the CEA is dropping. Don't know anything about the liver, but listen to our other friends here. This may be another "hitch in yer' git' along". So many things don't have an explanation, just so long as there's a remedy.

 Keep on truckin'

Luv Ya,

Wolfen

Varmint5's picture
Varmint5
Posts: 384
Joined: Feb 2012

Hi Winter Marie. My daughter's liver enzymes went through the roof (Alk Phos 612, ALT 468, AST 310) on Folfiri as the CEA was dropping, but this was also several months after Theraspheres. Her doctor said it could be due to tumor death and liver inflammation, or from the Irinotecan. They were more concerned with her bilirubin staying normal, which it always has. Is your bilirubin ok? What about your kidneys - BUN, creatinine, GFR? Kidney issues can lead to high potassium. I know some people have had kidney problems on Irinotecan. Ask the doctor about your kidney function. Glad to hear your CEA is dropping.

Sandy

Subscribe to Comments for "Liver levels steadily rising, CEA steadily going down, oh and Potassium levels going up, up"